Alert archive / California / Small Craft Advisories in 2021
Small Craft Advisory 26, NWS San Diego, CA
NWS San Diego, CA issued this small craft advisory at Dec 8, 2021, 11:50 AM PST. It took effect at Dec 9, 2021, 10:00 AM PST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2021, 11:50 AM PST (19:50 UTC)
- In effect from
- Dec 9, 2021, 10:00 AM PST
- Expired
- Dec 10, 2021, 3:00 AM PST
- In force
- 17 hr
- Issued by
- NWS San Diego, CA
The text
As transmitted.
460 WHUS76 KSGX 081950 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service SAN DIEGO CA 1150 AM PST Wed Dec 8 2021 PZZ750-775-090630- /O.NEW.KSGX.SC.Y.0026.211209T1800Z-211210T1100Z/ Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm- Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 1150 AM PST Wed Dec 8 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THURSDAY TO 3 AM PST FRIDAY... * WHAT...West to northwest winds 15 to 20 kt, gusting 25 to 27 kt and seas of 6 to 9 feet with a 6 to 9 second period. Strongest winds and highest seas will be in the outer coastal waters near San Clemente Island. * WHERE...Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm and Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island. * WHEN...From 10 AM Thursday to 3 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ CO
5 follow-up statements
148 WHUS76 KSGX 090536 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service SAN DIEGO CA 936 PM PST Wed Dec 8 2021 PZZ750-775-091400- /O.CON.KSGX.SC.Y.0026.211209T1800Z-211210T1100Z/ Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm- Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 936 PM PST Wed Dec 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THURSDAY TO 3 AM PST FRIDAY... * WHAT...West to northwest winds 15 to 20 kt, gusting 25 to 27 kt and seas of 6 to 9 feet with a 6 to 9 second period. Strongest winds and highest seas will be in the outer coastal waters near San Clemente Island. * WHERE...Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm and Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island. * WHEN...From 10 AM Thursday to 3 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Connolly
795 WHUS76 KSGX 091005 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service SAN DIEGO CA 205 AM PST Thu Dec 9 2021 PZZ750-775-091900- /O.CON.KSGX.SC.Y.0026.211209T1800Z-211210T1100Z/ Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm- Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 205 AM PST Thu Dec 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 3 AM PST FRIDAY... * WHAT...West to northwest winds 15 to 25 knots with choppy, steep seas. Strongest winds and highest seas will be this afternoon and evening in the outer coastal waters near San Clemente Island. * WHERE...Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island and Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm. * WHEN...From 10 AM this morning to 3 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
864 WHUS76 KSGX 091900 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service SAN DIEGO CA 1100 AM PST Thu Dec 9 2021 PZZ750-775-100615- /O.CON.KSGX.SC.Y.0026.000000T0000Z-211210T1100Z/ Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm- Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 1100 AM PST Thu Dec 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY... * WHAT...West to northwest winds with gusts 20 to 25 knots in the inner waters and gusts up to 27 knots in the outer waters. Choppy, steep seas of 6 to 9 feet with a 6 to 8 second period are also expected, highest seas will be in the outer waters. * WHERE...Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island and Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm. * WHEN...From 10 AM this morning to 3 AM PST Friday. Strongest winds and highest seas will occur this afternoon and evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ CO
910 WHUS76 KSGX 100535 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service SAN DIEGO CA 935 PM PST Thu Dec 9 2021 PZZ750-775-101100- /O.CON.KSGX.SC.Y.0026.000000T0000Z-211210T1100Z/ Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm- Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 935 PM PST Thu Dec 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY... * WHAT...West to northwest winds with gusts 20 to 25 knots. Choppy, steep seas of 6 to 9 feet with a 6 to 8 second period are also expected, highest seas will be in the outer waters. * WHERE...Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island and Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm. * WHEN...Until 3 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Maxwell
058 WHUS76 KSGX 101047 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service SAN DIEGO CA 247 AM PST Fri Dec 10 2021 PZZ750-775-101200- /O.EXP.KSGX.SC.Y.0026.000000T0000Z-211210T1100Z/ Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm- Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 247 AM PST Fri Dec 10 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PST EARLY THIS MORNING... Winds have lowered below Small Craft Advisory criteria. Steep waves will gradually lower through the morning. The Small Craft Advisory will be allowed to expire at 3 AM. $$ SS
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at Dec 8, 10:45 AM PST, 1 hour 5 minutes earlier.
Area forecast discussion, Dec 8, 10:45 AM PST, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service San Diego CA 1045 AM PST Wed Dec 8 2021 .SYNOPSIS... Dry weather today ahead of a low pressure system moving from the northwest that will bring showers late tonight through Thursday. Gusty southwest will impact the mountains and deserts. Friday through Sunday will be dry with slow warming. Early next week a stronger and wetter storm will bring significant rain and mountain snow to all of California. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... Other than a pocket of dense fog in the Inland Empire this morning that lowered visibilities to a 1/4 mile at Ontario, Chino and Riverside, skies were clear all across SoCal. Today will be the calm before the Thursday storm when skies turn grey, the winds pick up and the rain falls. The models are a little farther north and a little more inside with Thursday storm track, and the rain totals are a little lower today. The rain will begin after midnight tonight and continue into Thursday afternoon with the bulk of the rain Thursday afternoon when the trough axis and surface cold front move across SoCal. Rainfall will range from one-tenth to one-quarter inch near the coast to one- half to one inch in the mountains. Less than one-tenth inch is expected in the deserts. A few inches of snowfall is possible above 6500 feet as snow levels lower during the late afternoon and evening. Strong southwest to west winds from 20-30 mph in the mountains and deserts with gust to 50 mph tomorrow, diminishing tomorrow night. Friday through Sunday will be dry with clear skies and a few degrees of warming each day. Monday and Tuesday...Chances continue to increase for a stronger and wetter storm early next week. The ECMWF is deeper with the trough than the faster GFS and shows greater potential to draw deeper moisture from an atmospheric river into SoCal. The ECMWF ensemble members show higher PWAT and slower storm progression than the GFS and Canadian. Tuesday looks to be the biggest impact day for heavy rain. The current QPF forecast is aligned with the WPC rain forecast of 1 to 1.5 inches at the coast to 2 to 4 inches in the mountains, one- half to one inch in the high desert, and one-quarter to one-third inch in the lower deserts. && .AVIATION... 081700...Coast/Valleys...SCT locally BKN clouds at multiple layers this morning. Isolated cigs based 200-400 feet MSL in the valleys with local vis 1-3SM in FG/BR. SCT conditions and vis improvements after 18Z. Low clouds returning 03-07Z based around 2000-3000 feet MSL gradually filling coastal basin, obscuring some mountains and flowing into deserts overnight into Thursday. Scattered -RA after 06Z Thursday starting to the northwest, moving southeast through the day Thursday. Mountains/Deserts...SCT-BKN clouds AOA 9000 ft MSL today. Periods of gusty W-NW winds expected to begin after 02Z Thu. Peak wind gusts will be 45-55 kt over the mountains and onto the desert mountain slopes. Pockets of MOD-STG up/downdrafts along the mtns and desert slopes with LLWS expected. SHRA reaching the deserts after 20Z Thu. SHSN expected in the mountains above 7000 ft MSL, dropping to 6000 ft MSL after 00Z Fri. && .MARINE... Northwest winds 20-30 knots late Thursday afternoon and evening will likely produce conditions hazardous to small craft. Otherwise, no hazardous weather is expected through Sunday. && .SKYWARN... Skywarn activation may be requested Thursday. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...Moede AVIATION/MARINE...CO
Nearby
Small Craft Advisories in California, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.